My husband and I are eager to start trying to conceive... A little backstory...I've had epilepsy since I was 9 (partial complex seizures) They affect my right arm and I mostly have them in my sleep. When they aren't managed well I don't have them that often, maybe once a month or maybe even more spread out than that. It's been many years since they weren't under good control. Right now they are very well managed on 100mg of Topamax 2x a day. Seizure free for a little over a year.
I spoke to my doctor in the past about us wanting to start a family and he had mentioned the possibility of switching medications. At the time I was opposed to this idea. I've tried many medications in the past with no success. Topamax is the only one that's worked for me. He told me I could not get pregnant on Topamax and so I would have to come off of it and therefore would not be able to drive. So for a while now I was picturing this would be how my life would be when we would TTC and throughout pregnancy.
Recently though, I realized, maybe I should at least TRY switching to a medication that is safe to be on while pregnant. I think for my overall health if it works, it would be for the best. I have an appointment on the 19th to discuss with my doctor.
Thanks for listening. I'd love to hear any thoughts or others experience with ep meds and TTC.View Thread
And hello Candi, so glad to see you are still a constant on this board. You may not remember me but I certainly remember you. I believe it was you who got my name about 10 years ago when we did a "secret" santa one year on this board and you sent me some very cute elephant figurines.
I've been in and out of this board over the past 13 years. When things have been really rough I found great solace in my friends here. And so I come to you again now.
Amazingly enough I had been seizure free for the past three years and off my medication for the past two up until this past July when my auras returned. (I have partial complex seizures that affect my right arm. They happen usually in my sleep or in the early morning and last about 15 seconds. Doctors have never been able to tell me what causes my seizures.) About a month ago I had a seizure while at the airport and discussed this with my neurologist about two weeks ago. He suggested I go back on my Topamax which was the last drug I was on and the one which had worked the best for me. I have now worked my way up to 100mg twice a day in the past weeks.
I immediately noticed side effects of stomach bloating and IBS type symptoms as well as dry mouth and just constantly feeling thirsty. In hindsight these side effects occurred when I was previously on the medication but I never realized they were actually a side effect because it took them quite a while to develop. (about a year)
I think for me what is the most frustrating is that for a couple years I actually thought I outgrew the seizures and that they were a childhood disease. I'm just now coming to terms that this is something I have to manage for the rest of my life.
At any rate I just wanted to check myself back in to the board here and for any newbies out there let you know you aren't alone and that this board is a great resource and support system.